Bimahonian distributions

Hélne Barcelo, Victor Reiner, Dennis Stanton

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


Motivated by permutation statistics, we define, for any complex reflection group W, a family of bivariate generating functions Wσ(t, q). They are defined either in terms of Hilbert series for W-invariant polynomials when W acts diagonally on two sets of variables or, equivalently, as sums involving the fake degrees of irreducible representations for W. It is shown that Wσ(t, q) satisfies a 'bicyclic sieving phenomenon' which combinatorially interprets its values when t and q are certain roots of unity.

Original languageEnglish (US)
Pages (from-to)627-646
Number of pages20
JournalJournal of the London Mathematical Society
Issue number3
StatePublished - Jun 2008

Bibliographical note

Funding Information:
The first author is supported by NSA grant H98230-05-1-0256. The second and third authors are supported by NSF grants DMS-0601010 and DMS-0503660, respectively.

Fingerprint Dive into the research topics of 'Bimahonian distributions'. Together they form a unique fingerprint.

Cite this